Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Johnny199r

Accutane question for anyone who has tried it

I tried accutane 2 years ago and while it made the acne disappear, it made my lips chap and shed. I know this is a side effect but, my lips were actually disappearing before my eyes. If I ate anything or drank anything they turned to soup, i had never seen anything like it in my life. Layers upon layers would fall off every day no matter how much lip chap or which of the 20 lip products i had purchased, i applied on. At no point were my lips actually normal, the tissue on them was almost constantly white, and id remove the parts that were falling off but putting the lip chap on just made my lips wet, white and peel, you could see it from a hundred yards away. I couldnt eat anything in public it was so embarassing. By the end of the first month on acutane me and my family were worried I actually wouldnt have any tissue left on my lips. I stopped because what happened to lips was something out of a horror movie, or like ebola for the lips. Has anyone ever experienced the side effect that bad? I wish i had a picture because it's hard to accuratly describe the magnitude of lip tissue that turned white and cracked and shed.

Share this post


Link to post
Share on other sites

My lips were EXACTLY like this. I knew it was a side effect and I had read for years people's experiences of it...but you can not appreciate the pain, horror and sheer embarrassment of it until you experience for yourself.

Some days I would actualy skip my accutane because they got so bad and I just needed some (very) temporary respite from it.

I had started a new job at the start of my accutane journey. I can not but think the impression I have left there of myself. I finished the job before the end of my accutane. People were not very nice to me (understatement x 10)

I could not smile most days or laugh with people (moody b*** I bet they thought!) when I did by accident at something funny I was sharply reminded with a lip split some blood and some agonising pain just what I was doing to myself. I could not eat around people it was hard to do and too painful (they just thought oh another girl with ed problems another reason to be nasty about me) My lips would bleed where the skin came off and often I must have looked like my fiance beat me up and gave me cut lips - no kidding. It was so hard having to look 50 -100 people in an enclosed office in the face every day - and I was the 'runner' so I was forced to do just as such. Ialso looked like a psycho who was haunted by a green pot of vaseline everywhere she went with greasy keyboards on any computer she touched.

My mom and fiance knew what I was doing and although they worried for me and didn't like to see me hurting and looking like that they knew that my bleeding lips and nose and peeling skin etc etc was a side effect and something I had to go through if I wanted to be successful with the drug. They must have gotten sick of me moaning about it all though, bless them.

Every night when I got into bed I told myself to be strong and I've had just as much pain and embarrassment with 10 years of acne. I got through it and although my lips get dry and chapped a bit still now it is NOTHING compared to how it was.

So in short, yes - the magnitude of your experience rings only familiar bells in my ears.

x

Edited by jewel_001

Share this post


Link to post
Share on other sites

I actually only stayed on it for about 3 weeks to a month. I still have my acne to this day. There was no way I could stay on it, my life was a million times worse than any acne....

Share this post


Link to post
Share on other sites
I tried accutane 2 years ago and while it made the acne disappear, it made my lips chap and shed. I know this is a side effect but, my lips were actually disappearing before my eyes. If I ate anything or drank anything they turned to soup, i had never seen anything like it in my life. Layers upon layers would fall off every day no matter how much lip chap or which of the 20 lip products i had purchased, i applied on. At no point were my lips actually normal, the tissue on them was almost constantly white, and id remove the parts that were falling off but putting the lip chap on just made my lips wet, white and peel, you could see it from a hundred yards away. I couldnt eat anything in public it was so embarassing. By the end of the first month on acutane me and my family were worried I actually wouldnt have any tissue left on my lips. I stopped because what happened to lips was something out of a horror movie, or like ebola for the lips. Has anyone ever experienced the side effect that bad? I wish i had a picture because it's hard to accuratly describe the magnitude of lip tissue that turned white and cracked and shed.

I take it you don't have this problem anylonger, and It is probably good you stopped. Accutane has been known to cause chelitis permanently.... You can google David Chow of the ragfourm/U.K. he has been living with this for a very long time since taking accutane. There's been others.

If you looking on going back on accutane I would be very careful and try a very low dose first, but I wouldn't do it.

Share this post


Link to post
Share on other sites

Yes unfortunately accutane is like russian roulette and you can never predict the outcome for each individual.

However nowadays we are well informed of the potential consequences. You do not take the drug without knowing the risks and asking yourself can you deal with them?

Johnny199r you said life was a million times worse for you on the drug than when you just had acne - it seems to me you have already made your choice and I would advise you do not go back on accutane.

As for David Chow I believe it was some 15 years now since he took the drug? I do not know what the info on it was like back then, being only 9 years old. I'm guessing without the mass of traffic on the internet back then he didn't have many other people's experiences to go on, just what the medical profession could offer. If you took something without knowing the potential consequences, and then you experienced them on a permanent basis I'm pretty sure you'd be upset too. I do feel for this human being because acne is punishment enough, without further damage.

My joints may be permanently damaged, it is too soon to say, and I may live with medium to severe pain every day of my life now. I can't walk anywhere some days and I used to for miles. But nearly a decade of acne left me feeling suicidal so for me, the negatives of tane outweighed the negatives of acne. All you can do is live with your decisions unfortunately. What can I say it sucks for us all on here tbh.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×